MAUDE Adverse Event Report: CORDIS CORPORATION CATH4F INF PIG 155 DEGREE MOD 110CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH4F INF PIG 155 DEGREE MOD 110CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 538455S
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a non-cordis guidewire had gone through the neck of an infiniti diagnostic catheter (cath4f inf pig 155 degree mod 110cm) leaving the catheter tip exposed inside the patient without a wire.There was no patient injury reported.The device was clinically used and will be returned for analysis.The sheath that was returned with the diagnostic catheter and guidewire was a non-cordis device.There were no anomalies noted to the device packaging.There was no damage noted to the device when removed from the packaging.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was no resistance/friction noted when inserting the device into the patient.No excessive force was used at any time during the procedure.There was no difficulty removing the device from the patient.
 
Additional Manufacturer Narrative
Complaint conclusion: during an unknown procedure, a non-cordis guidewire had gone through the neck of an infiniti diagnostic catheter (cath4f inf pig 155 degree mod 110cm) leaving the catheter tip exposed inside the patient without a wire.There was no patient injury reported.There were no anomalies noted to the device packaging.There was no damage noted to the device when it was removed from the packaging.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was no resistance/friction noted when inserting the device into the patient.No excessive force was used at any time during the procedure.There was no difficulty removing the device from the patient.No other information was reported.The device was returned for analysis.A non-sterile ¿cath4f inf pig 155 degree mod 110cm¿ was received for analysis coiled inside a plastic bag, along with a non-cordis csi and a non-cordis guidewire as well as a clear plastic material adhered to the csi.Per visual analysis, two kinks were noted at 5 cm and 7 cm from the distal end.Also, a cut/puncture condition was noted at 5 cm from the distal end where the kink is located.No other damages or anomalies were noted.Per microscopic analysis, a dark residue of unknown material was noted inside of the catheter near the puncture.The edges of the punctured section presented with evidence of elongations and frayed edges caused by an unknown mechanical device.The path noted on the elongations indicates that the direction of the damage was from the inside of the body of the catheter to the outside.These characteristics suggest that the device was induced to a cutting tension with an unknown sharp mechanical device from the interior of the body with direction to the outside that exceeded the material yield strength prior to the puncture as a consequence of the kink.No other issues were noted during microscopic analysis.Per dimensional analysis, the inner diameter (id) and the outer diameter (od) of the body of the catheter were measured near the damages and the results were found within specification.A product history record (phr) review of lot 17783314 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft) ¿ puncture/cut in patient¿ was confirmed.A puncture was noted on the body of the catheter, along with two kinks.The exact cause of these damages could not be conclusively determined during the analysis.Dimensional analysis results were found within specification.The edges of the punctured section presented with evidence of elongations and frayed edges caused by unknown mechanical device.The path noted on the elongations indicates that the direction of the damage was from the inside of the body of the catheter to the outside.These characteristics suggest that the device was induced to a cutting tension with an unknown sharp mechanical device from the interior of the body with direction to the outside that exceeded the material yield strength prior to the puncture.Procedural or handling factors may have contributed to this issue.Per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH4F INF PIG 155 DEGREE MOD 110CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8479238
Report Number9616099-2019-02825
Device Sequence Number13861583
Product Code DQO
UDI-Device Identifier20705032014851
UDI-Public20705032014851
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number538455S
Device Catalogue Number538455S
Device Lot Number17783314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON GUIDEWIRE, UNK SHEATH; ARGON GUIDEWIRE, UNK SHEATH